Hey D/C Folks Gotta Drug Question

By Latest Reply 2012-02-03 17:42:54 -0600
Started 2012-01-16 17:30:22 -0600

Was wondering something. I've been on Metformin since I was diagnosed w/T2 16.5 years ago. Can I still suffer from side effects that this drug produces, even though I've been on this med for so many years?


4 replies

Caroltoo
Caroltoo 2012-01-16 18:44:08 -0600 Report

Judging from my own reactions to medications, I think you could. One cold and nasty winter about 21 years ago, I was overtreated with amoxicillin because I had what appeared to be a serious eye infection and was, in fact, an allergy. Use continued all winter and I built up a reaction to this medication which had for years been helpful to me. My body basically said: enough! no more!! I still can't use it without breaking out in welts.

I think we more typically hear about the immediate responses to a new med, but there are also these tolerance based responses to an old med. I think maybe the real underlying issue is whether it is being used in quantities that are tested and recommended. If so, you probably won't have any response that you have not already had.

jayabee52
jayabee52 2012-01-16 18:29:32 -0600 Report

And what was your question Lisa?

2012-01-17 16:40:04 -0600 Report

Can I still suffer from side effects even tho I've been on this med for 16.5 years? Or are you being "sarcastic" and that I cannot suffer any of the side effects since I've been on this med for most of my life. ;) [Mind you, I'm only 15 yrs of age. ;)] lol

jayabee52
jayabee52 2012-02-03 17:42:54 -0600 Report

no I was not being sarcastic Lisa! I just didn't see your question when I wrote that (I DO see it now).

I would expect that most of your problems with a med would be when you first started the med. However people CAN have delayed reactions when the med builds up in one's system to the point one can have a reaction to it.

And honestly I did not know you were 15, Lisa. In fact considering you have had diabetes for 16.5 years, makes your 15 yo statement a joke, I guess.